[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 1, Issue 2 (2010) ::
joc 2010, 1(2): 43-43 Back to browse issues page
Abundance and distribution of planktonic chaetognaths in the Strait of Malacca
Hamid Rezai * , Fatimah Mohammed Yusoff , Akito Kawamura
, rezaihamid@hotmail.com
Abstract:   (7868 Views)
Abundance and distribution of chaetognaths was investigated from zooplankton samples collected from a series of four cruises (during the period November-December 1998, March-April 1999, August 1999 and July-August 2000) in the Straits of Malacca. The collections were made by vertical haul using NORPAC net of mesh size 140 m. Planktonic chaetognaths constituted 2.93%, 5.60%. 2.23% and 3.66% of total zooplankton population during cruises I, II, III and IV, respectively. Highest mean abundance of chaetognaths was recorded during cruise II (pre-SW monsoon) (mean of 724430 ind. m-3) and lowest during cruise III (post SW monsoon) (mean of 18932 ind. m-3). Two-way ANOVA showed no significant difference (p>0.05) in abundance of planktonic chaetognaths between the cruises but significant difference (p<0.05) between geographic locations within the Straits the interaction of these (cruise x geographic location) was also significant (p<0.05). Except for cruise II, with localized high abundance near Klang area, no consistent pattern of distribution was apparent among the cruises. Cluster analysis of the stations revealed two types of assemblages: low to moderate and high abundances, the latter being found in near-coastal areas. Except for the central part (with higher abundances in deeper waters), higher chaetognath abundance was found in 10-20 m depth stratum in the northern and southern parts of the Straits.
Keywords: Chaetognaths, Abundance, Straits of Malacca, Monsoons
Full-Text [PDF 227 kb]   (1188 Downloads)    
Type of Study: Research |
Received: 2012/01/11 | Accepted: 2016/10/18 | ePublished: 2016/10/18
Send email to the article author

Add your comments about this article
Your username or Email:


XML   Persian Abstract   Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Rezai H, Mohammed Yusoff F, Kawamura A. Abundance and distribution of planktonic chaetognaths in the Strait of Malacca. joc. 2010; 1 (2) :43-43
URL: http://joc.inio.ac.ir/article-1-14-en.html

Volume 1, Issue 2 (2010) Back to browse issues page
نشریه علمی پژوهشی اقیانوس شناسی Journal of Oceanography
Persian site map - English site map - Created in 0.09 seconds with 32 queries by YEKTAWEB 3855